MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, during the first firing the motor paused for an unusually long time and then restarted again.The device was then reloaded and when the surgeon went to fire the device, but it would not fire and potentially locked out.The scrub thinks the surgeon tried the reverse knife button, but this didn¿t work and then they used the manual override and got a new echelon to complete the procedure.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/29/2024 exact event date unk, entered 1/1/2024 as only the year was provided.Batch # 467c71.Investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage and with a gst45b reload loaded on the device.The reload was received partially fired 1/3.The manual override door out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, the returned device and reload were tested for functionality in the straight position by resetting and reloading it into the device.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.Once the device completed the firing sequence the knife returned home as intended.The knife reverse button worked properly during testing.The device opened and closed without any difficulties noted.The partially fired is consistent with an incomplete or interrupted cycle.Please reference the instruction for use for more information.Device history review a manufacturing record evaluation was performed for the finished device batch number 467c71, and no non-conformances were identified.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19006325
Report Number3005075853-2024-02495
Device Sequence Number9420502
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public10705036015345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Catalogue NumberPLEE45A
Device Lot Number467C71
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown